About Me

My photo
melting but not down

Monday, 22 March 2010

I spoke too soon?

Maybe I am feeling some after effects of coming off the Prozac - I have been feeling intermittently restless the past few days and today's post-prandial nap turned into a marathon (which is why I am still up at this ungodly hour) and when I finally surfaced, I felt distinctly unwell - headachey and tight-chested. Then again it could be the upheaval downstairs - Mr Lily has finally bought himself a reclining chair and has been sorting out the accumulated clutter in the front room to accommodate it. Its taken 2 days and we're still not finished, you should see the dust on the carpet where one of the sofas used to be! OK I'm off to bed now.


Greg said...

I wouldn't rush to blame the Prozac withdrawal. Your exhaustion could equally be the result of your diet programme. There was an online forum for my programme last year and a lot of us suffered headaches and flu-like symptoms and had periods of exhaustion (and, conversely extreme perkiness).

Then again, it could be a bug. Or just your body finally taking a rest after the long effort of caring for your Mum - perhaps finally acknowledging that she is established at the Care Home?

I've done the whole Prozac thing (came off a high dose after 8 years on it about 5 years ago) and had no adverse reaction. Statistically, there will always be some in the world who experience something negative, and they are the ones who participate in scary forums (fora?) about withdrawal. Those, like myself, who had no problem with quitting, haven't really got the motivation to participate. I hope you haven't worried yourself unduly about it.

Hope you're feeling better tomorrow or soon after.

Take Care


Emily said...

I don't know about coming off Prozac, but I once accidentally failed to take my Paxil for several days (I believe it's a similar drug). Oh. My. God. At first I thought I was coming down with the flu, then I noticed scary neurological stuff (vivid dreaming) and finally realized what I'd done. I read up on it, found out I was having withdrawal symptoms, of all things.

You're tapering off under a doctor's supervision, so you should have an easier time. (Just looked it up; coming off Prozac is supposed to be easier than coming off Paxil. Good.)

Lily said...

Thanks for the reassurance Greg and Emily, much appreciated.